Alert archive / Arizona / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 8, NWS Phoenix, AZ

July 3, 2008Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 3, 2008, 10:06 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2008, 10:06 PM MST (05:06 UTC)
Expired
Jul 3, 2008, 11:00 PM MST
In force
54 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 26 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 5.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2008-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2008-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
3161 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPSR 040506
SVRPSR
AZC013-021-040600-
/O.NEW.KPSR.SV.W.0008.080704T0506Z-080704T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1006 PM MST THU JUL 3 2008

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...TEMPE...SUN LAKES...LAVEEN...
  GUADALUPE...CHANDLER...
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 1100 PM MST

* AT 958 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR AHWATUKEE. THE
  STORM WAS MOVING TOWARD THE SOUTH AT 5 TO 10 MPH. OTHER STRONG
  TO SEVERE STORMS WILL LIKELY DEVELOP OVER THE SOUTHEAST VALLEY AND
  NORTHWEST PINAL COUNTY. LOCALLY HEAVY RAINFALL AND INTENSE
  CLOUD-TO-GROUND LIGHTNING...IN ADDITION TO DENSE BLOWING DUST...
  CAN ALSO BE EXPECTED. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KOMATKE AND MARICOPA.

LAT...LON 3305 11179 3302 11226 3344 11230 3346 11204
      3346 11183 3338 11180 3326 11179
TIME...MOT...LOC 0502Z 051DEG 11KT 3337 11186

$$

DG
1 follow-up statement
000 
WWUS55 KPSR 040551
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1051 PM MST FRI JUL 3 2008

AZC013-021-040600-
/O.CON.KPSR.SV.W.0008.000000T0000Z-080704T0600Z/
MARICOPA AZ-PINAL AZ-
1051 PM MST FRI JUL 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MST
FOR WEST CENTRAL PINAL AND CENTRAL MARICOPA COUNTIES...

AT 1045 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM EXTENDED FROM JUST SOUTH OF LAVEEN TO 
NEAR KOMATKE...AND WAS MOVING SLOWLY TOWARD THE SOUTHWEST. ANOTHER 
STRONG STORMS WERE CENTERED NEAR OLBERG...OR ABOUT 5 MILES EAST OF 
MARICOPA.   

IN ADDITION TO THE SEVERE WIND POTENTIAL...GUSTY WINDS IN EXCESS OF 
40 MPH WILL AFFECT MUCH OF NORTHWEST PINAL COUNTY...AS WELL AS A 
PORTION OF THE WEST VALLEY...INCLUDING THE CITIES OF GOODYEAR... 
AVONDALE...AND TOLLESON. 

LAT...LON 3305 11179 3302 11226 3344 11230 3346 11204
      3346 11183 3338 11180 3326 11179
TIME...MOT...LOC 0539Z 051DEG 11KT 3330 11196

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 8:15 PM MST, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 3, 8:15 PM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
815 PM MST THU JUL 3 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL REMAIN FIRMLY ENTRENCHED OVER THE DESERT
SOUTHWEST THROUGH THE UPCOMING HOLIDAY WEEKEND AND INTO EARLY NEXT
WEEK. THIS WILL RESULT IN ABOVE-NORMAL TEMPERATURES OVER THE NEXT
SEVERAL DAYS. IN ADDITION...SLIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR THE NEXT SEVERAL DAYS WILL MAINLY BE CONFINED TO
THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA...MAINLY EAST OF THE
GREATER PHOENIX AREA.

&&

.DISCUSSION...
CONVECTIVE ACTIVITY WAS RATHER ISOLATED ACROSS OUR CWA THIS
EVENING...WITH ONLY ONE SVR ISSUED FOR A RATHER IMPRESSIVE STORM
JUST NORTH OF THE GLOBE AREA. AT THIS TIME...SOME CONVECTION IS
STILL TRYING TO FIRE NE OF PHX...BUT THOSE RATHER MILD STORMS ARE
NOT SUSTAINING THEMSELVES WELL. LATEST LIGHTNING DATA SUPPORT THAT
CONVECTION IS TRENDING DOWNWARD. MODEL DATA SUGGEST THAT CONVECTIVE
ACTIVITY WILL CONTINUE THE DOWNWARD TREND NORTHEAST OF OUR AREA
THROUGH THE NIGHT.

ON THE SOUTH SIDE...FAIRLY ACTIVE NIGHT ACROSS SE AZ. IR SATELLITE
IMAGERY INDICATES THAT CLOUDS TOPS REMAIN FAIRLY COOL NEAR TUS AND
POINTS TO THE SW. MORE ENERGETIC AREA OF CONVECTION COULD BE SEEN
ALONG THE OCCIDENTAL MOUNTAINS...GENERALLY MOVING TO THE W/NW. MODEL
DATA INDICATE THAT ALL OF THIS ACTIVITY WILL COALESCE INTO AN MCS
OVERNIGHT AND PROPAGATE ALONG THE INTERNATIONAL BORDER. RETAINED
LOW-END POPS FOR OUR SRN AZ AREAS THROUGH 12Z. OVERALL IT APPEARS
THE MAIN IMPACT FROM THE CONVECTION WILL BE ANOTHER PUSH OF
LOW-LEVEL MOISTURE INTO THE DESERTS...WHICH IS BEING FORECAST BY
ABOUT EVERY MODEL I COULD LOOK AT /AND FITS CONCEPTUALLY WITH
EXPECTED OVERNIGHT CONVECTIVE PATTERNS/. THIS MOISTURE INCREASE THEN
FEEDS INTO ISSUES ON THE EXCESSIVE HEAT WARNING IN EFFECT FOR THE
4TH OF JULY. BASED ON LOCAL CRITERIA AND EXPECTED SLIGHT TEMPERING
OF TEMPERATURES DURING THE AFTERNOON TOMORROW...ELECTED TO CANCEL
THE EHW FOR OUR WRN CWA. OPTED TO HOLD ONTO THE EHW FOR THE ERN CWA
/INCLUDING PHX/ DUE TO THE HIGH OVERNIGHT LOWS. OVERALL IT IS A
BORDERLINE EVENT...AND ONE CAN ALWAYS FEEL UNEASY ABOUT THE DECISION
MADE IN SUCH INSTANCES. BASED ON THE LIKELY ELEVATED SOCIAL IMPACTS
FROM THE HEAT DUE TO 4TH OF JULY ACTIVITIES...AND THAT IT HAS BEEN
AN ONGOING EPISODE...THAT WAS ENOUGH TO WARRANT CONTINUATION. NEXT
SHIFT WILL EVALUATE THE FULL 00Z SUITE OF DATA AND MAKE A DECISION
ON THE WATCH FOR SATURDAY.

THIS AFTERNOON/OVERNIGHT...LOCAL ENVIRONMENT REMAINS RELATIVELY
FAVORABLE FOR CONVECTION THIS AFTERNOON AND THIS EVENING WITH
DEWPOINTS GENERALLY IN THE UPPER 50S. DEWPOINTS HAVE ONLY FALLEN A
FEW DEGREES OFF THIS MORNINGS HIGHS...WHICH SUGGESTS THAT SUFFICIENT
MOISTURE EXTENDS THROUGH THE MIXING LAYER. STORMS HAVE ALREADY
FORMED ALONG THE RIM AND WITH THE NORTHEASTERLY FLOW AROUND THE
RIDGE...THEY ARE MOVING STEADILY TOWARDS THE FORECAST AREA. PWATS
ABOVE 1.25 INCHES SHOULD SUPPORT THE INCREASED COVERAGE WHILE
ELEVATED DCAPES POINT TO THE POTENTIAL FOR STRONG OUTFLOWS (AND
BLOWING DUST IN PHOENIX METRO AREA). GFS GENERATES SOME CONVECTION
AFTER MIDNIGHT...MAINLY IN RESPONSE TO THE ADDITION OF SOME
DIVERGENT AIR ALOFT. CANNOT ALSO RULE OUT THE POSSIBILITY OF AN MCS
FORMING OVERNIGHT...WITH THE GREATEST PROBABILITIES SOUTH AND EAST
OF THE FORECAST AREA.

PREVIOUS DISCUSSION...
MODELS IN GOOD AGREEMENT THAT THE SHORT-WAVE TROUGH MOVING IN ALONG
THE PACIFIC NW WILL FLATTEN THE WESTERN CONUS RIDGE AS IT SLIDES
EASTWARD ACROSS THE NORTHERN TIER OF STATES. CONSEQUENTLY...
THICKNESSES WILL LOWER ACROSS THE REGION...RESULTING IN SOME COOLING
FRI-SAT. GFS HAS BEEN TOO AGGRESSIVE IN SCOURING OUT THE MOISTURE
AND HAS FAILED TO ACCOUNT FOR THE OVERNIGHT MOISTURE SURGES.
GENERALLY INCREASED POPS BETWEEN 5 AND 10 PERCENT FOR ALL POINTS
FRI-SUN...EVEN INCLUDING WESTERN PORTIONS OF THE FORECAST AREA AS
MOISTURE GETS ADVECTED WESTWARD UNDER THE DEAMPLIFYING RIDGE.
INCREASED MOISTURE WILL ALSO KEEP MIN TEMPS WILL ABOVE AVERAGE...AND
THIS IS THE IMPETUS FOR ISSUING A NEW EXCESSIVE HEAT WATCH SAT (FOR
THE PHOENIX AREA).

EARLY NEXT WEEK...GFS BUILDS THE HIGH STRONGLY TO THE NORTH OF THE
PHX CWA...AND THIS RESULTS IN ANOTHER BURST OF HOTTER TEMPS BY ABOUT
TUESDAY OR WEDNESDAY. WILL TREND MAX TEMPS UP A TAD OUT OF RESPECT
FOR THIS BUILDING HIGH. FOR NOW...WILL NOT MAKE ANY CHANGES TO POP
GRIDS THAT WERE INHERITED...KEEPING ISOLD STORMS CONFINED TO ZONE
24. HOWEVER...WILL NEED TO KEEP AN EYE DOWN NEAR THE MOUTH OF THE
GULF OF CA FOR ANY LARGE-SCALE CONVECTION THAT T.S. DOUGLAS MIGHT
SPAWN. ANY MCS ACTION DOWN THERE BETWEEN MAZATLAN AND LA PAZ COULD
SERVE TO GET A NICE SURGE GOING UP THE GULF.

&&

.AVIATION...
KPHX/KIWA...
THUNDERSTORMS SLOWLY DEVELOPING OVER THE HIGHER TERRAIN N/E OF PHX.
MODELS INDICATING THE THE TSTM ACTIVITY WILL CONTINUE TO INCREASE IN
COVERAGE THROUGH THE EVENING HOURS...THOUGH PRIMARILY MOVE INTO SE
AZ. GIVEN THE LACK OF WIDESPREAD COVERAGE AT THIS TIME...DON/T HAVE
ENOUGH CONFIDENCE ON TIMING/INTENSITY TO INCLUDE A GUST FRONT IN THE
KPHX/KIWA TAF. WILL BE CLOSELY MONITORING THROUGH THE EVENING AND
WILL AMEND AS NEEDED.

KYUM/KIPL/KBLH...
SOUTHERLY WINDS ON THE ORDER OF 15 TO 20 KTS FROM THE SURFACE
THROUGH ABOUT 3-4K FT AGL WILL CONTINUE THROUGHOUT THE
DAY...PARTICULARLY ALONG THE CO RIVER VALLEY. BY LATE AFTERNOON
...WINDS WILL WEAKEN A BIT BEFORE A DRIER WESTERLY FLOW TAKES OVER.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
AN UPSWING IN CONVECTION WILL BE POSSIBLE FRIDAY AND SATURDAY IN
CENTRAL ARIZONA...AS INCREASED MOISTURE WILL PROMOTE AFTERNOON AND
EVENING THUNDERSTORM DEVELOPMENT...ESPECIALLY OVER THE HIGHER
TERRAIN. THESE STORMS WILL LIKELY BE ACCOMPANIED BY PRECIPITATION
WITH THE INCREASED MOISTURE...BUT WILL STILL BE CAPABLE OF PRODUCING
GUSTY WINDS. ACTIVITY MAY SPREAD TO THE LOWER DESERTS OF CENTRAL
ARIZONA IN THE LATE AFTERNOON AND EARLY EVENING.

CHANCES WILL DECREASE SUNDAY INTO EARLY NEXT WEEK AS A SHORTWAVE
TROUGH PASSES TO THE NORTH...PUSHING DRIER AIR INTO THE SOUTHWEST
CONUS. TEMPERATURES WILL REMAIN HOT.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST FRIDAY FOR AZZ022-023-027-
     028.

     EXCESSIVE HEAT WATCH FROM FRIDAY EVENING THROUGH SATURDAY
     EVENING FOR AZZ022-023-027-028.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX

DISCUSSION...INIGUEZ/HIRSCH/ESTLE
AVIATION...INIGUEZ/ROGERS/WANEK
FIRE WEATHER...ROGERS
Hazardous weather outlook, Jul 3, 6:15 AM MST, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
615 AM MST THU JUL 3 2008

AZZ023-028-041315-
GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
615 AM MST THU JUL 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

VERY HOT WEATHER WILL CONTINUE TODAY WITH HIGH TEMPERATURES EXPECTED
TO EXCEED 110 DEGREES OVER MOST OF THE LOWER DESERTS. AN EXCESSIVE
HEAT WARNING IS IN EFFECT. SEE PRODUCT PHXNPWPSR FOR ADDITIONAL
INFORMATION. ALSO...ISOLATED MOUNTAIN THUNDERSTORMS OVER EASTERN
ARIZONA HAVE THE POTENTIAL TO PRODUCE GUSTY OUTFLOW WINDS GREATER
THAN 40 MPH...AS WELL AS AREAS OF DENSE BLOWING DUST...WHICH MAY MOVE
INTO THE SOUTH-CENTRAL DESERTS DURING THE LATE AFTERNOON AND EVENING
HOURS. THE HAZARDS WOULD MOST LIKELY AFFECT THE FAR EAST AND
SOUTHEAST PORTIONS OF THE GREATER PHOENIX AREA AS WELL AS COMMUNITIES
SUCH AS CASA GRANDE AND FLORENCE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG HIGH PRESSURE ALOFT WILL CONTINUE INTO THE WEEKEND...AT
LEAST...WITH LITTLE RELIEF FROM THE VERY HOT TEMPERATURES EXPECTED.
AN EXCESSIVE HEAT WARNING CONTINUES THROUGH FRIDAY. SEE PRODUCT
PHXNPWPSR FOR ADDITIONAL INFORMATION. HIGH TEMPERATURES ARE EXPECTED
TO REACH OR EXCEED 110 DEGREES EACH DAY THROUGH THE PERIOD. PERSONS
PLANNING TO SPEND TIME OUTDOORS DURING THE HEAT OF THE DAY THIS
WEEKEND...AND INTO EARLY NEXT WEEK...SHOULD TAKE APPROPRIATE
PRECAUTIONS. ISOLATED MOUNTAIN THUNDERSTORMS OVER EASTERN ARIZONA
HAVE THE ABILITY TO PRODUCE GUSTY OUTFLOW WINDS ABOVE 40 MPH...AS
WELL AS DENSE BLOWING DUST...WHICH MAY AFFECT THE EASTERN PORTIONS OF
THE SOUTH-CENTRAL DESERTS THURSDAY LATE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-041315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
615 AM MST THU JUL 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY...AND
THEY HAVE THE ABILITY TO PRODUCE STRONG GUSTY WINDS GREATER THAN 45
MPH...AS WELL AS BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND
LIGHTNING. THE STRONG GUSTY WINDS COMBINED WITH LIGHTNING WILL
PROMOTE HIGH FIRE DANGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CONTINUED SLIGHT CHANCE FOR AFTERNOON AND EVENING
THUNDERSTORMS THROUGH THE PERIOD...WITH THE BEST THREAT LIKELY TO BE
THURSDAY. THE PRIMARY HAZARDS INCLUDE STRONG GUSTY WINDS GREATER THAN
40 MPH...AS WELL AS BRIEF HEAVY RAIN...SOME BLOWING DUST...AND DEADLY
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020>022-025>027-CAZ031>033-041315-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
615 AM MST THU JUL 3 2008 /615 AM PDT THU JUL 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

VERY HOT HIGH TEMPERATURES WILL CONTINUE TODAY...WITH HIGHS EXPECTED
TO EXCEED 115 DEGREES OVER THE HOTTEST DESERTS. AN EXCESSIVE HEAT
WARNING IS IN EFFECT. SEE PRODUCT PHXNPWPSR FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG HIGH PRESSURE ALOFT WILL LEAD TO CONTINUED VERY HOT CONDITIONS
THURSDAY INTO THE EARLY PART OF NEXT WEEK. AN EXCESSIVE HEAT WARNING
REMAINS IN EFFECT THROUGH FRIDAY. SEE PRODUCT PHXNPWPSR FOR
ADDITIONAL INFORMATION. HIGH TEMPERATURES ARE EXPECTED TO EXCEED 110
DEGREES OVER MOST OF THE DESERTS EACH DAY DURING THE PERIOD. PERSONS
PLANNING ON SPENDING TIME OUTDOORS DURING THE HEAT OF THE DAY SHOULD
TAKE APPROPRIATE PRECAUTIONS...AS THESE HIGH TEMPERATURES ARE
CONSIDERED DANGEROUS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ030-041315-
JOSHUA TREE NATIONAL PARK-
615 AM PDT THU JUL 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

STRONG HIGH PRESSURE ALOFT WILL LEAD TO CONTINUED VERY HOT WEATHER
TODAY...AND HIGH TEMPERATURES WILL LIKELY EXCEED 110 DEGREES...MAINLY
AT THE LOWER ELEVATIONS OF THE PARK. THESE HIGH TEMPERATURES ARE
CONSIDERED POTENTIALLY DANGEROUS...AND PERSONS PLANNING ON SPENDING
TIME OUTDOORS DURING THE HEAT OF THE DAY SHOULD TAKE APPROPRIATE
PRECAUTIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CONTINUED HOT AND DRY CONDITIONS ARE EXPECTED FRIDAY THROUGH THE END
OF THE PERIOD. HIGH TEMPERATURES WILL REMAIN WELL ABOVE SEASONAL
NORMALS...AND CAN BE CONSIDERED POTENTIALLY DANGEROUS. PERSONS PLANNING
ON SPENDING TIME OUTDOORS DURING THE HEAT OF THE DAY THROUGHOUT THIS
PERIOD SHOULD TAKE APPROPRIATE PRECAUTIONS...AND DRINK PLENTY OF WATER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ESTLE

In the hours before

Special weather statement, Jul 3, 4:26 PM MST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
426 PM MST THU JUL 3 2008

AZZ024-040015-
SOUTHERN GILA/TONTO NF FOOTHILLS-
426 PM MST THU JUL 3 2008

...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL GILA COUNTY...EXTREME
EAST CENTRAL MARICOPA COUNTY...EXTREME NORTH CENTRAL PINAL COUNTY...

AT 425 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER SOUTH CENTRAL GILA COUNTY...JUST NORTHWEST OF
CLAYPOOL ALONG HIGHWAY 88...MOVING WEST AT 25 MPH. THE STORM WILL
REMAIN OVER MAINLY UNPOPULATED AREAS OF WEST-CENTRAL GILA
COUNTY...BETWEEN APACHE TRAIL AND HIGHWAY 60.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES...
HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS OF 45 TO 55 MPH. SEEK
SHELTER IN AN ENCLOSED BUILDING OR HARD-TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS OR GOLF COURSES OFFER NO PROTECTION FROM
LIGHTNING.

INIGUEZ

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 11:26 PM MSTAreal Flood AdvisoryPSRMaricopa109 min
Jul 4, 4:13 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa, Pinal62 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.